Síguenos en Twitter       Síguenos en Facebook       Síguenos en YouTube       Siguenos en Linkedin       Correo Grupsagessa       Gmail       Yahoo Mail       Dropbox       Instagram       Pinterest       Slack       Google Drive       Print       StumbleUpon

SOBRE EL AUTOR **

Mi foto
FACP. Colegio de médicos de Tarragona Nº 4305520 / fgcapriles@gmail.com

WORLD EMERGENCY MEDICINE SOCIETIES & RELATED

EMERGENCY MEDICINE DAY: May 27

Buscar en contenido

Contenido:

domingo, 5 de junio de 2016

C Diff infection

HIPPO - June 2016
"Heidi James sits down with infectious disease specialist Dan Smythe to break down C Diff infection: Are some antibiotics worse than others when it comes to causing C Diff? What’s the ideal first line treatment? How often do patients relapse?...
Pearls:
  • C. diff is a bacteria whose potent toxins are responsible for the clinical sequelae.
  • The hardy C. diff spores are resistant to commonly used cleansers and disinfectants.
  • Clinical criteria are used to characterize the severity of infections. Fever, WBC>15,000 and renal failure are associated with more severe forms of the disease.
  • C. diff accounts for about 25% of antibiotic-associated diarrhea. 
  • Third generation cephalosporins, quinolones, and clindamycin are antibiotics high-risk for causing C. diff. Lower-risk antibiotics include doxycycline and macrolides.
  • The initial treatment of patients with mild-moderate C. diff is oral/IV metronidazole. For those with severe symptoms, start with oral vancomycin.
  • 30% of patients will fail initial therapy for C. diff; this is a disease often characterized by relapse and recurrence.
  • Patients with a 3rd recurrence of C. diff may benefit from a 6-8 week vancomycin tapering regimen. Those with a 4th recurrence may be offered fecal transplantation."